Alert archive / California / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 29, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 11, 2009, 6:36 PM PDT for Tehama County, California. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 6:36 PM PDT (01:36 UTC)
- Expired
- Jun 11, 2009, 7:30 PM PDT
- In force
- 54 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County Tehama County, CA
The radar
The Beale AFB radar (KBBX), 87 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:00 PM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 11, 4:00 PM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PDT THU JUN 11 2009 .DISCUSSION... SIMILAR WEATHER PATTERN AS YESTERDAY AS THE SOUTHERN BRANCH OF A SPLIT UPPER LEVEL FLOW HAS BROUGHT A LONGWAVE TROUGH OVER CALIFORNIA. AT PRESENT A CLOSED UPPER LOW IS OVER THE SOUTHERN OREGON COAST AND HAS BEEN NEARLY STATIONARY THERE FOR THE LAST 12 TO 24 HOURS. THIS LOW WILL SLOWLY DROP SOUTH INTO INTERIOR NORTHERN CALIFORNIA OVER THE NEXT FEW DAYS. RADAR IMAGERY SHOWS THAT SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE COASTAL RANGE AND SOUTHERN CASCADE CRESTS SINCE AROUND NOON AND HAVE BEEN ADVECTING TO THE NORTH AND EAST. SOME OF THE MORE POTENT CELLS MAY BE BRINGING SMALL HAIL...LOCALLY GUSTY WINDS AND BRIEF HEAVY RAIN. AN AREA CELLS HAVE BEGUN TRAINING OVER THE REDDING AREA AS OF THIS WRITING...EXPECTING THAT THEY MAY SEE SOME DECENT RAINFALL OVER THE NEXT FEW HOURS. TEMPERATURES ALONG MUCH OF THE VALLEY THIS AFTERNOON ARE RUNNING 2-5 DEGREES WARMER THAN YESTERDAY WITH ABUNDANT INSOLATION WITH TEMPERATURES OVER HIGHER ELEVATIONS AROUND WHERE THEY WERE YESTERDAY. SHOWERS WILL SLOWLY DECREASE IN COVERAGE THIS EVENING...ALTHOUGH EXPECTING A FEW SHOWERS TO LINGER OVER HIGHER ELEVATIONS OVERNIGHT. EXPECTING MUCH OF THE SAME FRIDAY AS THE UPPER LOW DRIFTS VERY SLOWLY SOUTHWARD TOWARDS NORCAL. A SHORTWAVE OFF THE SOCAL COAST WILL MAKE ITS WAY NORTHEAST AND INTO CENTRAL CALIFORNIA FRIDAY. THIS SHORTWAVE WILL LIKELY INCREASE THE COVERAGE OF SHOWERS AND THUNDERSTORMS ALONG THE MOUNTAINS. IT WILL ALSO BRING MORE CLOUDINESS...LIKELY LIMITING FRIDAY HIGHS TO A FEW DEGREES COOLER THAN TODAYS. WINDS THROUGH THE CARQUINEZ STRAIT TONIGHT INTO FRIDAY MORNING WILL BE COMPARABLE TO THE LAST FEW DAYS...BUT EXPECTING A CONTINUED DETERIORATING MARINE LAYER AND THUS LESS OF A MARINE LAYER INTRUSION. THE UPPER LOW WILL MOVE OVERHEAD SATURDAY...LIKELY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS. HAVE ALSO INCREASED CHANCES OF PRECIPITATION OVER THE VALLEY ON SATURDAY AND SATURDAY NIGHT. THE OVERALL PATTERN WILL BE SLOW TO CHANGE WITH CONTINUED SHORTWAVES MOVING THROUGH THE AREA. AS SUCH HAVE CONTINUED THE CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS THROUGH THE SHORT TERM PERIOD. DANG .EXTENDED DISCUSSION... LONG RANGE MODELS PLACE THE UPPER LEVEL TROUGH OVER CALIFORNIA WITH LITTLE SHIFTING TO THE SOUTHEAST AS CLOSED LOW PRESSURE SYSTEM DEVELOPS BY TUESDAY MORNING. GFS IS A LITTLE MORE AGGRESSIVE BY BRINGING MORE POSITIVE VORTICITY CLOSE TO OUR CWA. DUE TO THIS SCENARIO...SLIGHT CHANCES OF PRECIP HAVE BEEN ADDED TO THE NORTHERN MOUNTAINS...COASTAL RANGE...AND SIERRA NEVADA DURING THIS PERIOD. AFTER TUESDAY...MODELS SOMEWHAT AGREE WITH CUTTING THE UPPER LOW OFF AND MOVING IT TO SOUTHERN CALIFORNIA MID-TO-LATE WEEK. BY FRIDAY...THIS CUT-OFF LOW RETROGRADES TO THE PACIFIC OCEAN...SOUTHWEST OF THE SOUTHERN CALIFORNIA COAST. ON SATURDAY...MODELS HINT THAT THE CUTOFF LOW WILL BE REABSORBED WITH THE JET STREAM...BRINGING THE TROFFY PATTERN BACK TO CALIFORNIA. AT THIS POINT MODELS DIVERGE SIGNIFICANTLY...AND THEREFORE CONFIDENCE IN SOLUTIONS FOR THE WEEKEND OF JUNE 19 IS LOW. GARCIA && .AVIATION... SHOWERS AND THUNDERSTORMS MOVING EASTWARD NEAR RDD AND RBL TERMINALS THIS AFTERNOON...AS WELL AS CUMULUS CLOUDS WITH A FEW SHOWERS DEVELOPING ALONG THE SIERRA NEVADA AND COASTAL RANGE. OTHERWISE...GENERAL VFR CONDITIONS IN THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS THROUGH THE NIGHT. WESTERLY FLOW ALOFT THIS EVENING SHIFTING TO THE SOUTHWEST BY FRIDAY MORNING. EXPECT MORE SHOWER ACTIVITY OVER THE HIGHER ELEVATIONS AND NORTHERN SAC VALLEY FRIDAY AFTERNOON. GARCIA && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 11, 7:00 AM PDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU JUN 11 2009 CAZ013>019-063-064-066>069-121400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE SIERRA NEVADA AND NORTHERN MOUNTAINS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE NORTHERN INTERIOR MOUNTAINS AND SIERRA NEVADA THROUGH THE PERIOD WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE VALLEY FRIDAY THROUGH MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Jun 11, 5:55 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 555 PM PDT THU JUN 11 2009 CAZ015-063-066-120200- TEHAMA CA-SHASTA CA- 555 PM PDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SHASTA COUNTY IN NORTHERN CALIFORNIA CENTRAL TEHAMA COUNTY IN NORTHERN CALIFORNIA UNTIL 700 PM PDT AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOSSOM..MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RED BLUFF... DAIRYVILLE... COTTONWOOD... BLOSSOM... ROSEWOOD... STATE HIGHWAY 36... INTERSTATE 5... STATE HIGHWAY 99 IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4049 12198 3994 12179 3997 12270 4031 12272 TIME...MOT...LOC 0053Z 263DEG 22KT 4023 12239 LR/EK
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:55 PM PDT | Special Weather Statement | STO | Tehama | 65 min |
Nearby
Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.